I'm a lung transplant & kidney transplant, with diabetes. My diabetes is a combination of types 1 & 2 - it's Cystic fibrosis-related diabetes. I use insulin.
I take lexapro for depression caused by prograf, a drug similar to cyclosporine. Prograf is my primary drug for stopping rejection. The lexapro works GREAT, but raises my blood sugars substantially. What anti-depressants, SSRIs or TCAs, have less an effect on blood sugar levels?
My steroids are 2 mg/day; the lexapro has substantially more effect. And I'm not in the post-surgical period: it's been 13 years since my double lung transplant and 20 months since my kidney.
From what I have read, SSRIs as a group are thought to potentially improve insulin sensitivity and even insulin secretion, so there should be other options for you to try. I do suggest speaking at length with your doctors about switching from an antidepressant that has been very effective for you. If you can keep your blood sugars controlled with an acceptable medical regimen and stay on the lexapro, consider that as an alternative to switching.
TCAs are thought to potentially raise blood sugars, so keep that in mind too.
As always, it is best to speak with your doctors who know you best...
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.